MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. PLASTIC PROCEDURE; GENERAL SURGERY TRAY

DEROYAL INDUSTRIES, INC. PLASTIC PROCEDURE; GENERAL SURGERY TRAY
Model Number 89-2575
Medical Device Problem Codes Continuous Firing (1123); Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: a medwatch report (uf/importer report #4400150000-2020-8027) was received indicating that a cautery pencil contained within a convenience kit (part 89-2575, lot 52183443) malfunctioned during use.Initially, a sample was reported to be available for return.As of the date of this report, that sample has not been returned for evaluation.A review of the bill of materials (bom) identified that the affected kit component was 5-19017, a push button cautery pencil.This raw material is supplied to deroyal by covidien.The work order was reviewed for discrepancies that may have contributed to the reported event.No discrepancies were identified.The supplier corrective action request (scar) log was reviewed to determine if similar issues have been reported previously.There have been previous reported issues for the same raw material.Therefore, a scar was issued to covidien and is due 10/30/2020.As of the date of this report, a response has not been received.A raw material inspection of the available lots in inventory was conducted.No raw material was found to be defective.The investigation is ongoing at this time.When new and critical information becomes available, this report will be updated.
 
Event or Problem Description
The cautery pencil was plugged into an ft10 unit.The surgeon activated the pencil, and released the button.After releasing the button, the pencil continued to operate.The pencil continued to malfunction after being switched from monopolar 1 to monopolar 2.Eventually, it was switched out with a different product.The cautery pencil was packaged in a convenience kit.
 
Additional Manufacturer Narrative
A supplier corrective action request (scar) was issued to the bovie tip supplier covidien.Root cause: covidien was unable to determine the true root cause, due to lack of the sample.Corrective action: there were no corrective actions taken by covidien, because the root cause could not be determined.Per supplier covidien, the manufacturing records for each device are thoroughly reviewed to ensure the product meets its quality specifications.The investigation is complete at this time.No further information is available at this time.We will provide follow up report if additional information becomes available.

Brand Name
PLASTIC PROCEDURE
Common Device Name
GENERAL SURGERY TRAY
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
MDR Report Key10684756
Report Number3005011024-2020-00004
Device Sequence Number10905534
Product Code LRO
UDI-Device Identifier00749756281379
UDI-Public00749756281379
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K842648
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-2575
Device Lot Number51283443
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer09/15/2020
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR
Patient Weight65